Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

April 28, 2021Seminole County, Oklahoma

NWS Norman, OK issued this special weather statement at Apr 28, 2021, 1:43 AM CDT for Seminole County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 1:43 AM CDT (06:43 UTC)
Expired
Apr 28, 2021, 2:15 AM CDT
In force
32 min
Issued by
NWS Norman, OK

County Seminole County, OK

The radar

The Norman radar (KTLX), 53 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS84 KOUN 280643
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 AM CDT Wed Apr 28 2021
 
OKZ030-031-280715-
Pottawatomie OK-Seminole OK-
143 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and
northern Seminole Counties Until 215 AM CDT...

AT 142 AM CDT, a strong thunderstorm was located near Asher, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 50 MPH...

LAT...LON 3497 9683 3504 9695 3536 9674 3520 9647
TIME...MOT...LOC 0642Z 216DEG 33KT 3499 9688 

$$

Zwink

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:39 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 28, 12:39 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1239 AM CDT Wed Apr 28 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 202 PM CDT Tue Apr 27 2021

Thunderstorm initiation has begun in west Texas and this activity
will spread and expand northeast this afternoon and this evening.
Clearing of the mid and high level clouds will allow
destabilization across the west this afternoon, so instability
will increase this afternoon in these area. It is still a little
more in question about how much destabilization we will get
farther northeast as to whether storms toward central Oklahoma
will be surface-based or more elevated. But with time overnight,
the threat will shift more from severe thunderstorm potential to
heavy rain potential as thunderstorm coverage increases. We issued
a Flood Watch already for this scenario as forecast precipitable
water amounts of 1.75" to 2" are quite extreme for late April.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 244 PM CDT Tue Apr 27 2021

The storm system over the southern Plains will be slow to move
away, so rain/thunderstorm chances will diminish only slowly
Wednesday night into Thursday. Rain will end gradually from
northwest to southeast, while drier air moves into the region from
the northwest.

The upper-level system responsible for the current rain/storms is
forecast to cut off over Texas. The various models have very
different ideas as to how the cutoff low will evolve, as is
commonly the case. This leads to rather low-confidence forecasts
from the weekend into early next week.

The most likely scenario is that the upper low will drift slowly
east, similar to, but a little faster than, the 12Z ECMWF outlook.
This would cause a bit of moisture return over our southeast this
weekend, leading to low chances for showers on Sunday. Beyond
that, there is no clear preference in outcomes, so the forecast is
basically a mix of the possibilities.

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Wed Apr 28 2021

Several rounds of showers and thunderstorms are expected overnight
into early Wednesday morning, and then again Wednesday afternoon
and evening. An area of thunderstorms currently extends from just
SE of OUN and SWO to near SPS. Another round will move in from the
southwest after 09Z or so, tracking near the I-44 corridor. MVFR
to IFR cigs and visbys will be possible for most terminals
throughout the forecast period. Winds will also shift from the
north late in the forecast period.

&&

.UPPER AIR...
Issued at 629 PM CDT Tue Apr 27 2021

No upper air flights are currently planned for tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  56  70  47  73 /  60  20  10  10
Hobart OK         53  71  46  75 /  40  20  10  10
Wichita Falls TX  57  71  50  75 /  50  30  10  10
Gage OK           48  71  42  78 /  40  10   0   0
Ponca City OK     55  72  46  74 /  60  20   0  10
Durant OK         61  72  54  74 /  90  60  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ008-013-019-020-
     023>032-037>048-050>052.

TX...Flood Watch through Thursday morning for TXZ085-086-088>090.

&&

SHORT TERM...26
LONG TERM....23
AVIATION...03
Hazardous weather outlook, Apr 28, 12:03 AM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1203 AM CDT Wed Apr 28 2021

OKZ004>048-050>052-TXZ083>090-290515-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1203 AM CDT Wed Apr 28 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Severe thunderstorms are possible overnight mainly south of
Interstate 40. Hail up to the size of golfballs and wind gusts up
to 60 mph will be the main threats, although brief tornadoes
cannot be ruled out mainly before 3 AM.

.Heavy Rainfall and Flooding...
Heavy rainfall could result in flash flooding across portions of
southern Oklahoma and western north Texas thru early Wednesday
morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There is a Slight Risk of severe thunderstorms south of line from
near Woodward, to Enid, and to Stillwater. Thunderstorms are
forecast to exit to the east Wednesday morning with additional
thunderstorms expected to redevelop by the afternoon. While large
hail will be the primary hazard over the larger area, all severe
weather hazards are possible, especially across western north
Texas and southwest Oklahoma. Thunderstorms should exit the area
early Thursday morning.

.Heavy Rainfall and Flooding...
Heavy rainfall and flooding will continue to be a hazard on
Wednesday into early Thursday. During this period, the greatest
risk for flooding will be across southeast and south central
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 27, 11:41 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1141 PM CDT Tue Apr 27 2021

OKZ026-030-031-280515-
Pottawatomie OK-Seminole OK-Lincoln OK-
1141 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northern Seminole and southeastern Lincoln Counties Until 1215 AM
CDT...

AT 1139 PM CDT, a strong thunderstorm was located 4 miles northeast
of Bowlegs, moving north at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3511 9650 3512 9672 3558 9673 3557 9662
      3540 9662 3540 9660 3541 9658 3539 9654
      3541 9654 3544 9657 3546 9654 3543 9651
      3543 9649 3546 9648 3545 9644 3538 9644
TIME...MOT...LOC 0439Z 184DEG 34KT 3519 9661

Zwink
Special weather statement, Apr 27, 11:42 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1142 PM CDT Tue Apr 27 2021

OKZ038-039-044-045-TXZ090-280515-
Cotton OK-Stephens OK-Comanche OK-Jefferson OK-Clay TX-
1142 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Cotton...southwestern
Stephens...southeastern Comanche...northwestern Jefferson and north
central Clay Counties Until 1215 AM CDT...

AT 1142 PM CDT, a strong thunderstorm was located 6 miles southwest
of Hastings, moving north at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3409 9811 3411 9830 3457 9831 3454 9801
TIME...MOT...LOC 0442Z 184DEG 34KT 3416 9819

Zwink
Local storm report, Apr 28, 12:44 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      PAULS VALLEY            34.74N 97.22W
04/28/2021                   GARVIN             OK   TRAINED SPOTTER

            CARS STRANDED AND ROAD CLOSED IN PAULS VALLEY

&&

11
Local storm report, Apr 28, 1:20 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLASH FLOOD      PAULS VALLEY            34.74N 97.22W
04/28/2021                   GARVIN             OK   TRAINED SPOTTER

            DOWNTOWN PAULS VALLEY, VEHICLES STRANDED, BUILDINGS
            TAKING ON WATER

&&

11
Special weather statement, Apr 28, 1:31 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 AM CDT Wed Apr 28 2021

OKZ026-030-031-280700-
Pottawatomie OK-Seminole OK-Lincoln OK-
131 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northwestern Seminole and southeastern Lincoln Counties Until 200 AM
CDT...

AT 129 AM CDT, a strong thunderstorm was located near Tecumseh,
moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3518 9689 3523 9701 3554 9682 3547 9662
      3541 9662
TIME...MOT...LOC 0629Z 212DEG 32KT 3525 9687

Zwink
Special weather statement, Apr 28, 1:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 AM CDT Wed Apr 28 2021

OKZ030-031-280715-
Pottawatomie OK-Seminole OK-
143 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and
northern Seminole Counties Until 215 AM CDT...

AT 142 AM CDT, a strong thunderstorm was located near Asher, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3497 9683 3504 9695 3536 9674 3520 9647
TIME...MOT...LOC 0642Z 216DEG 33KT 3499 9688

Zwink

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:15 PM CDTSevere Thunderstorm WarningOUNTillman45 min
Apr 27, 7:19 PM CDTTornado WarningOUNTillman41 min
Apr 27, 7:53 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman52 min
Apr 27, 8:10 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman50 min
Apr 27, 8:46 PM CDTSpecial Weather StatementOUNComanche29 min
Apr 27, 9:01 PM CDTSpecial Weather StatementOUNCotton29 min
Apr 27, 9:55 PM CDTSpecial Weather StatementOUNStephens50 min
Apr 27, 10:35 PM CDTSpecial Weather StatementOUNPottawatomie25 min
Apr 27, 10:43 PM CDTSpecial Weather StatementOUNTillman32 min
Apr 27, 10:46 PM CDTSpecial Weather StatementOUNMcClain44 min
Apr 27, 11:05 PM CDTSpecial Weather StatementOUNPottawatomie, Seminole25 min
Apr 27, 11:24 PM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain36 min
Apr 27, 11:41 PM CDTSpecial Weather StatementOUNSeminole34 min
Apr 27, 11:42 PM CDTSpecial Weather StatementOUNCotton33 min
Apr 27, 11:49 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray26 min
Apr 27, 11:58 PM CDTTornado WarningOUNGarvin, McClain17 min
Apr 28, 12:13 AM CDTTornado Warning Tornado observedOUNCleveland, Garvin, McClain, Pottawatomie32 min
Apr 28, 12:27 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, McClain, Murray, Stephens3 hr
Apr 28, 12:47 AM CDTFlash Flood WarningOUNGarvin8 hr
Apr 28, 12:59 AM CDTAreal Flood AdvisoryOUNCleveland, Pottawatomie, Seminole4 hr
Apr 28, 1:31 AM CDTSpecial Weather StatementOUNPottawatomie29 min
Apr 28, 1:40 AM CDTAreal Flood AdvisoryOUNPontotoc, Pottawatomie, Seminole3 hr
Apr 28, 3:11 AM CDTFlash Flood WarningOUNCarter, Cotton, Jefferson, Murray, Stephens6 hr
Apr 28, 3:28 AM CDTSpecial Weather StatementOUNGarvin32 min
Apr 28, 3:56 AM CDTSpecial Weather StatementOUNMurray34 min
Apr 28, 4:09 AM CDTSpecial Weather StatementOUNGarvin36 min
Apr 28, 4:25 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, McClain, Stephens35 min
Apr 28, 4:27 AM CDTSpecial Weather StatementOUNPontotoc33 min
Apr 28, 5:05 AM CDTSpecial Weather StatementOUNHughes25 min
Apr 28, 5:09 AM CDTAreal Flood AdvisoryOUNHughes, Pontotoc, Pottawatomie, Seminole4 hr
Apr 28, 5:24 AM CDTRiver Flood WarningOUNPottawatomie, Seminole18 hr
Apr 28, 6:19 AM CDTRiver Flood AdvisoryOUNCarter, Garvin, Murray4 hr
Apr 28, 6:33 AM CDTFlash Flood WarningOUNGarvin, Hughes, McClain, Murray, Pontotoc, Pottawatomie and 1 more4 hr
Apr 28, 8:02 AM CDTSpecial Weather StatementOUNMurray28 min
Apr 28, 8:15 AM CDTSpecial Weather StatementOUNPontotoc30 min
Apr 28, 8:33 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc27 min
Apr 28, 8:47 AM CDTSpecial Weather StatementOUNPontotoc28 min
Apr 28, 8:48 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Johnston, Pontotoc3 hr
Apr 28, 8:56 AM CDTSpecial Weather StatementOUNHughes34 min
Apr 28, 9:03 AM CDTFlash Flood WarningOUNCarter, Garvin, Jefferson, McClain, Murray, Stephens117 min
Apr 28, 9:14 AM CDTFlash Flood Warning Considerable damage threatOUNCoal, Hughes, Pontotoc, Seminole3 hr
Apr 28, 9:16 AM CDTFlash Flood Warning Considerable damage threatOUNCoal, Hughes, Pontotoc, Seminole3 hr
Apr 28, 9:53 AM CDTRiver Flood WarningOUNHughes, Seminole35 hr
Apr 28, 9:56 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray13 hr
Apr 28, 9:59 AM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Marshall, Murray3 hr
Apr 28, 10:46 AM CDTFlash Flood WarningOUNCarter, Johnston, Love, Marshall4 hr
Apr 28, 11:01 AM CDTAreal Flood WarningOUNCarter, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more3 hr
Apr 28, 11:39 AM CDTRiver Flood AdvisoryOUNHughes2 hr
Apr 28, 11:43 AM CDTSpecial Weather StatementOUNKay47 min
Apr 28, 11:59 AM CDTSpecial Weather StatementOUNGarfield, Kingfisher31 min
Apr 28, 12:16 PM CDTAreal Flood WarningOUNCoal, Hughes, Pontotoc, Seminole4 hr
Apr 28, 1:20 PM CDTAreal Flood AdvisoryOUNBryan, Marshall3 hr
Apr 28, 1:31 PM CDTAreal Flood AdvisoryOUNCleveland, Grady, McClain, Oklahoma4 hr
Apr 28, 1:31 PM CDTSpecial Weather StatementOUNGarfield29 min
Apr 28, 1:45 PM CDTSpecial Weather StatementOUNGarfield30 min
Apr 28, 2:07 PM CDTRiver Flood WarningOUNHughes9 hr
Apr 28, 2:22 PM CDTSpecial Weather StatementOUNLove23 min
Apr 28, 2:38 PM CDTSpecial Weather StatementOUNCanadian22 min
Apr 28, 2:46 PM CDTAreal Flood AdvisoryOUNCarter, Johnston, Love, Marshall3 hr
Apr 28, 3:17 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Grady, Kingfisher, Logan, Oklahoma3 hr
Apr 28, 3:22 PM CDTSpecial Weather StatementOUNLogan23 min
Apr 28, 3:52 PM CDTSpecial Weather StatementOUNCaddo23 min
Apr 28, 3:54 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray31 hr
Apr 28, 3:56 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche3 hr
Apr 28, 4:19 PM CDTSpecial Weather StatementOUNLincoln26 min
Apr 28, 4:21 PM CDTSpecial Weather StatementOUNCaddo24 min
Apr 28, 4:23 PM CDTSpecial Weather StatementOUNLogan, Noble37 min
Apr 28, 4:48 PM CDTSpecial Weather StatementOUNGrady42 min
Apr 28, 4:56 PM CDTAreal Flood AdvisoryOUNNoble3 hr
Apr 28, 5:01 PM CDTSpecial Weather StatementOUNNoble44 min
Apr 28, 5:23 PM CDTSpecial Weather StatementOUNJohnston37 min
Apr 28, 5:36 PM CDTSevere Thunderstorm WarningOUNAtoka, Johnston24 min
Apr 28, 5:40 PM CDTSpecial Weather StatementOUNOklahoma35 min
Apr 28, 6:02 PM CDTSpecial Weather StatementOUNAtoka28 min
Apr 28, 6:26 PM CDTSpecial Weather StatementOUNWashita49 min
Apr 28, 6:59 PM CDTSpecial Weather StatementOUNCaddo46 min
Apr 27, 7:09 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox51 min
Apr 27, 7:44 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger46 min
Apr 27, 7:53 PM CDTTornado WarningOUNWichita24 min
Apr 27, 7:58 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox, Wilbarger47 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.